MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE
Catalog Number 323.201
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case ¿ no patient information will be reported.Date of event: unknown.Device is an instrument and is not implanted/explanted.Part 323.201, lot 5089342: manufacturing location: (b)(4).Release to warehouse date: october 20, 2005.The device history record shows this lot devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A service and repair investigation was completed: the customer reported the drill guide was missing a spring.The repair technician reported the spring was missing, and the 2.0 fixed end was damaged.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: upon visual inspection, it was observed that the 2.00 mm universal drill guide was missing a compression spring component which agrees with the reported complaint condition.It was also observed that the 2.0 mm drill guide sleeve had an impact mark proximal to the teeth.The 2.00 mm universal drill guide shows signs of minimal wear and no other issues have been identified.The received condition agrees with the complaint description.The relevant drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.Dimensional analysis was performed and was falls within the specification.The complaint condition is confirmed.Regarding the missing spring, no definitive root cause could be determined, the most likely cause is disassembly of the device for sterile processing and misplacing the spring.Regarding the deformation of the 2.5 mm drill sleeve, the most likely cause for the impact mark on the drill sleeve is rough handling or excessive pressure on the device during use causing the cannulated thin wall tubes to deform.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, 2.0 mm universal drill guide was noted to be missing a spring.It is unknown if there was a procedure involved.This is a veterinary complaint; there is no human patient involvement.This is report 1 of 1 for (b)(4).

Brand Name
2.0MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7824693
Report Number2939274-2018-53527
Device Sequence Number1351274
Product Code FZX
UDI-Device Identifier10886982190772
UDI-Public(01)10886982190772
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.201
Device Lot Number5089342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1